Jump to content
CrazyBoards.org

Anyone take Rexulti for depression add on while on another antipsychotic?


Recommended Posts

Trying to research possible solutions for treatment resistant depression and SAD. 

I am taking 3mg of vraylar atm, and the increase from 50 to 100mg of pristiq hasn't helped.  I also take gabapentin, klonopin and dexedrine. 

I was thinking about asking to try rexulti since I haven't found an antidepressant that works for me.  I tried abilify in the past but I couldn't sleep the entire time I was on it.  I read rexulti has a lower side effect profile. 

Is anyone using rexulti as an add on antidepressant while taking another antipsychotic?

 

 

Link to comment
Share on other sites

I don't think taking Rexulti with Vraylar would be very productive. They are both dopamine partial agonists but Vraylar has such high affinity for the D2 and D3 receptors over the Rexulti that it might end up acting as a competitive antagonist if you take both at the same time. Just a theory.

If you want better antidepressant results from your cocktail, you could consider lowering your Vraylar to 1.5 mg since that's the dose they used to study it as an augmentative agent with an antidepressant. Increasing it to 4.5 mg did me no good. In fact, it did the opposite, it made me very dysphoric and actually caused very severe akathisia, which made me even more miserable.

You could also just try switching to Rexulti and see how you do with it instead of Vraylar.

I'm not surprised the Pristiq increase didn't help. In fact, I'm not surprised Pristiq isn't helping at all.

 

  • Thanks 1
Link to comment
Share on other sites

15 hours ago, mikl_pls said:

I don't think taking Rexulti with Vraylar would be very productive. They are both dopamine partial agonists but Vraylar has such high affinity for the D2 and D3 receptors over the Rexulti that it might end up acting as a competitive antagonist if you take both at the same time. Just a theory.

If you want better antidepressant results from your cocktail, you could consider lowering your Vraylar to 1.5 mg since that's the dose they used to study it as an augmentative agent with an antidepressant. Increasing it to 4.5 mg did me no good. In fact, it did the opposite, it made me very dysphoric and actually caused very severe akathisia, which made me even more miserable.

You could also just try switching to Rexulti and see how you do with it instead of Vraylar.

I'm not surprised the Pristiq increase didn't help. In fact, I'm not surprised Pristiq isn't helping at all.

 

I definitely don't want any akathisia.  I had it one day after a week on 3mg vraylar.  Haven't had it since, knock on wood.  But I hate to switch AP's again as vraylar seems to work pretty well. 

What about wellbutrin?  Or would that mess with the Vraylar? 

 

Link to comment
Share on other sites

2 hours ago, Iceberg said:

Agree with @mikl_pls that seems like a redundant combo. Docs are all a bit different in what they'll combine but I don't think there are Wellbutrin/Vraylar major problems. However, if your also on Dexedrine that might become a super activating combo which can cause anxiety

Yeah, I'm going to ask for a lower dose of Dexedrine anyway.  Since I've been on vraylar I haven't been taking the third daily dose and the dosage I'm on now seems to be too much anyway. 

I would like to just avoid SAD this year.  But it sounds like I am just going to have to go through it anyway.  Very disappointing that there is only one medication approved to treat it. 

Link to comment
Share on other sites

2 minutes ago, gb84 said:

Yeah, I'm going to ask for a lower dose of Dexedrine anyway.  Since I've been on vraylar I haven't been taking the third daily dose and the dosage I'm on now seems to be too much anyway. 

I would like to just avoid SAD this year.  But it sounds like I am just going to have to go through it anyway.  Very disappointing that there is only one medication approved to treat it. 

That doesn't mean there is only one med that helps tho- people use off label meds all the time 

  • Thanks 1
Link to comment
Share on other sites

@gb84, there have been studies using Lamictal as an add-on to antidepressants for SAD.

https://www.ncbi.nlm.nih.gov/pmc/articles/PMC4649817/

https://www.ncbi.nlm.nih.gov/pubmed/26664074

You can take it with any antidepressant that works for you--you don't have to stick with just Wellbutrin.

Wellbutrin + Dexedrine would possibly make a good combo, especially if you have ADHD, but I've heard of some people who feel like Wellbutrin "undoes" the mechanism of action of amphetamine stimulants. Personally, I felt like Wellbutrin muted the stimulant effects of Adderall when I was on that combo. When I got off Wellbutrin and was on just the Adderall and whatever antidepressant I was on at the time, I felt the Adderall's effects much more. I do know that Ritalin, also an NDRI like Wellbutrin, actually antagonizes the mechanism of action of amphetamines. It has to do with how amphetamine slows down and reverses the monoamine transporters whereas Ritalin speeds up the neurons or something like that. I read about it in the Wikipedia article (I know, not the best source...) of methylphenidate.

But I figured I'd mention the Lamictal + antidepressant combo for SAD.

  • Like 1
  • Thanks 1
Link to comment
Share on other sites

I really take Dexedrine more for depression, although it does calm my thoughts down.  But it really doesn't have a cumulative effect.  

I will ask about wellbutrin and lamictal. 

Thanks for all the replies.  Hope you guys have a better winter this year. 

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...